Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 16, 2021, 12:46 AM CDT for Nowata County, Osage County, Washington County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 12:46 AM CDT (05:46 UTC)
- Expired
- Jul 16, 2021, 1:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
Counties Nowata County, OK, Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
924
WWUS84 KTSA 160546
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1246 AM CDT Fri Jul 16 2021
OKZ054>057-061-160630-
Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
1246 AM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAIG...NORTHWESTERN
ROGERS...NORTHEASTERN OSAGE...WASHINGTON AND NOWATA COUNTIES UNTIL
130 AM CDT...
At 1245 AM CDT, strong thunderstorms were located along a line
extending from near Dearing to 3 miles north of Wann to 5 miles east
of Bigheart to 8 miles northwest of Sunset Lake to 3 miles northeast
of Foraker. Movement was southeast at 35 mph.
Wind gusts up to 50 mph as well as small hail up to one half inch in
diameter will be possible with these storms. Very heavy rainfall is
occurring with these thunderstorms as well.
Locations in or near the path include...
Bartlesville... Nowata...
Pawhuska... Dewey...
Barnsdall... South Coffeyville...
Copan... Ramona...
Ochelata... Delaware...
Lenapah... Wann...
Elgin... Grainola...
Foraker... Bigheart...
Bartlesville Municipal Airport... Osage Hills State Park...
Watova... Pearsonia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3700 9551 3685 9533 3661 9558 3652 9588
3652 9608 3660 9655 3700 9671
TIME...MOT...LOC 0545Z 330DEG 31KT 3706 9573 3697 9582 3687 9613 3688
9633 3691 9652
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 15, 8:58 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 15, 8:58 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 858 PM CDT Thu Jul 15 2021 ...UPDATE... .DISCUSSION... Isolated storms that popped up within a pocket of instability north of Fort Smith are slowly running out of instability and should continue to weaken and dissipate. Storms are becoming more numerous along the outflow boundary across southern KS and should get additional upper level support through the remainder of the evening into the early morning hours as a shortwave over central KS continues to dig southeast. The latest CAM guidance continues to support the idea of the outflow boundary drifting south with additional storms developing westward across north-central OK and eventually moving east into our northern tier counties. Gridded data was updated earlier to reflect a slightly later onset of convection and hold POPs higher west of I-44 through sunrise then shift them south and east through late Friday morning. Deep moisture continues to be pooled along the outflow boundary and ahead of the stationary front from northwest OK into northern KS with strong 850-700 moisture transport across much of central and northeast Oklahoma. As a result storms should remain very efficient in producing very heavy rainfall rates in excess of 2"/hour. With marginal deep layer shear also in place and flow generally parallel to the sagging outflow boundary, localized flash flooding will remain a concern overnight. Sufficient cold pool strength should be achieved by daybreak to help push the outflow south as convection begins to increase across northwest AR and east-central OK. Will need to watch for redevelopment in the wake of the morning round of storms but with uncertainty in that and the eventual outflow location do not anticipate expanding the Flash Flood watch at this time. && .PREV DISCUSSION... /Issued 627 PM CDT Thu Jul 15 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Current VFR conditions will likely give way to MVFR to IFR conditions later tonight across northeast Oklahoma and far northwest Arkansas as showers and storms roll into the area. MVFR to VFR conditions are expected Friday at most sites with showers and storms still affecting area sites at least through the morning hours. PREV DISCUSSION... /Issued 206 PM CDT Thu Jul 15 2021/ DISCUSSION... Persistent pre-frontal convection across northern OK into southeast KS is expected to expand in coverage and eventually sag into portions of northeast OK this evening. Instability (SBCAPES around 3000 J/KG) will be sufficient for some strong/marginally severe storms, although overall weak shear should prevent more significant severe activity from occurring. With PWATS running around 2", expect very efficient rainfall rates, with some locally heavy rainfall likely. Used the HREF mean QPF which focuses the heaviest rainfall from southeast KS into northeast OK, although there remains some uncertainty as to where the heaviest rain may occur. That said, went ahead with a Flash Flood Watch overnight for parts of northeast OK. Bulk of the CAMs shift the showers/storms farther southeast on Friday. There is some concern for additional development closer to the frontal boundary by Friday night as suggested by the NAM/ECMWF, so will need to monitor for the threat of additional heavy rainfall. Rain chances will continue into the weekend, with an uptick in activity possible by early next week as another wave and associated front dip into the region. The better chances of rain are expected to shift farther south Tuesday into Wednesday as the boundary sags south. Temperatures will remain below normal through the period, with highs generally in the 80s for early/mid week. Expected a gradual warming trend late in the week as drier conditions prevail. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through Friday morning for OKZ054>059-061>063. AR...None. && SHORT TERM...24
Hazardous weather outlook, Jul 15, 10:56 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1056 PM CDT Thu Jul 15 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1056 PM CDT Thu Jul 15 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...North of Interstate 44. ONSET...Overnight. FLASH FLOOD. RISK...Limited. AREA...Far Northeast Oklahoma. ONSET..Overnight. HEAVY RAIN. RISK...Elevated. AREA...Along and North of Highway 412 in Northeast Oklahoma. ONSET...Overnight. DISCUSSION... Showers and thunderstorms will become more numerous overnight along an outflow boundary stretching across south-central and southeast Kansas. This area of activity will move slowly south and east with time across northeast Oklahoma and eventually northwest Arkansas by mid-morning Friday. Unseasonably high moisture values in place across far northern Oklahoma will allow for efficient rain-producing storms with very high rainfall rates. The combination of slow storm motion and activity repeating over the same area will lead to localized flash flooding potential overnight tonight, especially near the Kansas border. The threat of severe weather will otherwise remain low overnight, however, if the storms do form into a larger complex, a damaging wind threat may emerge. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. SATURDAY AND SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY AND WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Unsettled weather will remain across the area through the weekend with multiple rounds of showers and thunderstorms expected. The overall severe weather risk will remain low, however, a few strong to severe storms will be possible mainly during the late afternoon and evening. The greater concern is for pockets of heavy rainfall to occur. There is really no one particular day through the weekend when heavy rainfall looks more likely however the focus for thunderstorms will gradually shift south late Monday into Tuesday. This pattern change will bringing decreasing rain chances across areas that experienced earlier heavy rains. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 16, 12:46 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1246 AM CDT Fri Jul 16 2021
OKZ054>057-061-160630-
Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
1246 AM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAIG...NORTHWESTERN
ROGERS...NORTHEASTERN OSAGE...WASHINGTON AND NOWATA COUNTIES UNTIL
130 AM CDT...
At 1245 AM CDT, strong thunderstorms were located along a line
extending from near Dearing to 3 miles north of Wann to 5 miles east
of Bigheart to 8 miles northwest of Sunset Lake to 3 miles northeast
of Foraker. Movement was southeast at 35 mph.
Wind gusts up to 50 mph as well as small hail up to one half inch in
diameter will be possible with these storms. Very heavy rainfall is
occurring with these thunderstorms as well.
Locations in or near the path include...
Bartlesville... Nowata...
Pawhuska... Dewey...
Barnsdall... South Coffeyville...
Copan... Ramona...
Ochelata... Delaware...
Lenapah... Wann...
Elgin... Grainola...
Foraker... Bigheart...
Bartlesville Municipal Airport... Osage Hills State Park...
Watova... Pearsonia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3700 9551 3685 9533 3661 9558 3652 9588
3652 9608 3660 9655 3700 9671
TIME...MOT...LOC 0545Z 330DEG 31KT 3706 9573 3697 9582 3687 9613 3688
9633 3691 9652
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:29 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 46 min |
| Jul 16, 2:14 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 46 min |
| Jul 16, 6:45 AM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Jul 16, 7:37 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware | 3 hr |
| Jul 16, 8:38 AM CDT | River Flood Warning | TSA | Ottawa | 4 days |
| Jul 16, 10:41 AM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 2 hr |
| Jul 16, 11:47 AM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| Jul 16, 1:09 PM CDT | Areal Flood Advisory | TSA | LeFlore | 2 hr |
| Jul 16, 9:40 AM CDT | Special Weather Statement | TSA | Logan | 50 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.